my doctor prescribed prozac 20mg for mild postpartum depression. i started taking it and noticed that my neck and jaw muscles were tense along with a really bad migraine headache. everyday it would get worse, the only time my headache would go away was with pain medication. day 6 i felt weird all day, started to get panic attacks so bad i would black out for a second. by the end of the day i felt like i was on acid, my pupils were dilated, very dry mouth, i was seeing and hearing things. Shaking, twitching. that went on for a couple hours. My husband forced me to eat because i didn't even realize i hadn't eaten anything all day.
i stopped taking prozac and now a week later i still have tightness all in my upper body. i just feel tense. all my muscles in my upper body are tight. i have painful blisters all over my arm (pretty sure it's shingles) i had it once before when i was 16. I have painful tingling all throughout my body.
another thing I got my blood test results in the mail and it showed i have low blood sugar, could this have anything to do with it? I read prozac fluoxetine can also lower blood sugar.
my question is can prozac cause shingles and nerve damage? and what can i do to feel more comfortable. this is torture i've been trying to relax and can't!
I'm sorry you're having to deal with postpartum on top of everything else, but at least you're in good company. No, the Prosac won't cause nerve damage, but yes, it can cause the muscle tightness in your upper body and all those other crazy symptoms you had to endure, like seeing things, with the exception of shingles. I'm glad you got off the drug, it should take just a few more weeks to get yourself straight again. There are a few things you can do in the meantime to help this tension you got and any depression left.
Long walks in the neighborhood a few times a week will help you relax. Also, do some stretching exercises either before or after you do your walk. You could even go to a professional massage therapist for a couple sessions and they can work out your aching muscles. Eat lots of healthy type foods and take a half-tablet twice a week of a good vitamin-mineral supplement (too much can cause constipation), and also drink some extra water for a while to wash out the toxins from the drug.
You really should get you a babysitter to come in and assist you with your new mother duties, until your hormones and reaction to the drug settles down. Now, this is a great tip for when you feel panic again: Try some deep breathing techniques, which is when you breathe in real deep and blow it out, then breathe shallowly a few times, then repeat the deep breathing, do this ten times, and it'll lower your heart rate and thus knock back the panic.
As for your blood sugar, it should return to normal after eating well for a while and also after your body rids itself of the drug, but you should have a doctor check the levels for a few weeks, to make sure it comes back like it should. The same doc should treat your shingles, very painful, he can give you a cream and perhaps a short-term pain reliever like Tylenol Codeine #3 or Darvocet. Also, if you get to feeling REALLY dark again, have your doc do some bloodwork to see what levels ALL your hormones are at, he might can give you some bio-identicals to take until they level off again, sort of quickens the length of time you're low on those.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.